Hail, Jefferson
- When
- December 29, 6:39 PM CST
- Where
- Jefferson County, Waurika
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.170, -98.000
Hail was reported at the Waurika courthouse.
Thunderstorms developed over northern Texas into Southern Oklahoma and moved north through the late afternoon and early evening. A few of these thunderstorms became severe with large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed over northern Texas into Southern Oklahoma and moved north through the late afternoon and early evening. A few of these thunderstorms became severe with large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Dec 29, 3:20 PM CST, 3 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 320 PM CST FRI DEC 29 2006 .DISCUSSION... WIDESPREAD RAIN LOOKS TO BE IN STORE FOR THE AREA TONIGHT AS UPPER LOW IN THE SOUTHWEST DRIFTS CLOSER TO THE AREA. DESPITE LOW INSTABILITY... WIND SHEAR IS QUITE STRONG WITH 20 TO 30 KNOTS OF 1 KM SHEAR AND 60 TO 70 KNOTS OF 6 KM SHEAR ANALYZED ON THE LAPS ANALYSIS WHICH WILL ALLOW SEVERE POTENTIAL THIS EVENING IF THERE IS ANY AVAILABLE INSTABILITY TO WORK WITH. RUC PREDICTS EVEN HIGHER SHEAR TONIGHT WITH 40 TO 50 KNOTS OF 1 KM SHEAR PREDICTED AROUND 3Z. IT REMAINS TO BE SEEN HOW FAR NORTH SURFACE BASED CONVECTION WILL EXIST... BUT IT CAN EXIST IN OUR CWA... THERE SHOULD BE ENOUGH SHEAR TO SUPPORT SEVERE WEATHER. FOCUS THEN TURNS TO THE STORM SYSTEM ITSELF AND PRECIP TYPE. LOW LEVELS REMAIN WARM ENOUGH THAT PRECIP SHOULD STAY LIQUID THROUGH MOST OF THE FIRST PERIOD ALTHOUGH MAY SEE SOME MIX IN THE FAR NORTHWEST LATE. STILL WILL HAVE TO WATCH THE PRECIP ASSOCIATED WITH THE WRAP-AROUND AS COOLER TEMPERATURES WILL ALLOW HIGHER CHANCES OF WINTER PRECIP. STILL A LOT OF UNCERTAINTY ON THE STORM SYSTEM NEXT WEEK WITH HIGH RUN TO RUN VARIABILITY IN THE GFS. NO MAJOR CHANGES WERE MADE IN THE EXTENDED AT THIS TIME. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 51 55 36 44 / 100 40 30 20 HOBART OK 44 47 32 43 / 100 30 30 20 WICHITA FALLS TX 49 54 36 50 / 100 20 10 10 GAGE OK 35 37 29 37 / 100 70 40 20 PONCA CITY OK 50 55 36 41 / 100 70 30 30 DURANT OK 54 60 37 51 / 100 50 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
215 PM CST FRI DEC 29 2006
OKZ004>048-050>052-TXZ083>090-301300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
215 PM CST FRI DEC 29 2006
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING ACROSS SOUTHERN OKLAHOMA AND PORTIONS OF WESTERN NORTH
TEXAS.
LOCATION...
THE SLIGHT RISK IS SOUTH OF A LINE FROM KNOX CITY TEXAS... TO
CROWELL... TO ALTUS OKLAHOMA... TO LAWTON... TO ADA... TO ATOKA
OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM THIS
AFTERNOON THROUGH LATE THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
SLIGHT RISK AREA SHOULD PLAN FOR THE POSSIBILITY OF SEVERE WEATHER
OPERATIONS FROM THIS AFTERNOON UNTIL LATE THIS EVENING.
DISCUSSION...
A STRONG UPPER LEVEL STORM SYSTEM WILL APPROACH OKLAHOMA AND WESTERN
NORTH TEXAS THIS AFTERNOON AND TONIGHT. THIS WILL LEAD TO WIDESPREAD
RAIN AND THUNDERSTORMS DEVELOPING ACROSS THE AREA DURING THE DAY
TODAY AND CONTINUING THROUGH TONIGHT.
THE ASSOCIATED CLOUD COVER AND PRECIPITATION IS EXPECTED TO LIMIT
INSTABILITY ACROSS MUCH OF OKLAHOMA AND NORTH TEXAS. HOWEVER...
STRONG SOUTH AND SOUTHEASTERLY LOW LEVEL FLOW WILL CONTINUE TO BRING
ABUNDANT LOW LEVEL MOISTURE NORTHWARD ACROSS TEXAS INTO OKLAHOMA.
THIS MOISTURE ALONG WITH COOLING TEMPERATURES ALOFT ASSOCIATED WITH
THE APPROACHING UPPER LEVEL STORM SYSTEM... MAY RESULT IN MODEST
INSTABILITY DEVELOPING THIS AFTERNOON... ESPECIALLY ACROSS SOUTHERN
OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS. THIS INSTABILITY...
ALONG WITH STRONG WIND SHEAR... WILL SUPPORT THE DEVELOPMENT OF
THUNDERSTORMS... A FEW OF WHICH MAY BE CAPABLE OF PRODUCING
TORNADOES... MARGINALLY SEVERE HAIL... AND STRONG WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY DEC 30.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...50 PERCENT.
OTHER HAZARDOUS WEATHER...
WITH THE SLOW MOVEMENT OF THE STORM SYSTEM... A THREAT FOR HEAVY
RAIN AND LOCALIZED FLOODING WILL ALSO EXIST... AS STORMS MAY TRAIN
FROM SOUTH TO NORTH AND REFORM OVER THE SAME AREAS.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NONE.
OTHER HAZARDOUS WEATHER...
RAIN MAY CHANGE TO LIGHT SNOW SATURDAY ACROSS NORTHERN AND CENTRAL
OKLAHOMA... BEFORE ENDING LATE SUNDAY. WITH THE CURRENT FORECAST
STORM TRACK...THERE IS A CHANCE FOR ACCUMULATING SNOW IN NORTHWEST
OKLAHOMA THIS WEEKEND. IF THE STORM TRACK SHIFTS FARTHER SOUTH...
THE POTENTIAL FOR ACCUMULATING SNOW WILL EXPAND INTO WEST CENTRAL
AND NORTH CENTRAL OKLAHOMA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 700
AM CST SATURDAY DECEMBER 30TH.
SIX/CMSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
404 PM CST FRI DEC 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0402 PM HAIL WICHITA FALLS 33.91N 98.50W
12/29/2006 E0.88 INCH WICHITA TX AMATEUR RADIO
REPORTED ON THE WEST SIDE OF WICHITA FALLS.
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 413 PM CST FRI DEC 29 2006 OKZ037-044-292230- TILLMAN OK-COTTON OK- 413 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR COTTON AND TILLMAN COUNTIES. A STRONG THUNDERSTORM WAS LOCATED 15 MILES SOUTH OF RANDLETT AT 413 PM CST...MOVING NORTH AT 45 MPH. THIS STORM WILL AFFECT WESTERN PORTIONS OF COTTON COUNTY AND EASTERN PORTIONS OF TILLMAN COUNTY. SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN COTTON AND TILLMAN COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
426 PM CST FRI DEC 29 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0358 PM HAIL 2 W LAKESIDE CITY 33.83N 98.58W
12/29/2006 E0.75 INCH ARCHER TX PUBLIC
&&
JLPSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 608 PM CST FRI DEC 29 2006 OKZ045-300020- JEFFERSON OK- 608 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED 12 MILES SOUTHEAST OF TERRAL AT 608 PM CST...MOVING NORTH AT 50 MPH. THIS STORM WAS INCREASING IN INTENSITY AND SEVERE WEATHER WILL BE POSSIBLE IF THIS STORM CONTINUES TO STRENGTHEN. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ...SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 620 PM CST FRI DEC 29 2006 OKZ023-300030- CADDO OK- 620 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR CADDO COUNTY. A STRONG THUNDERSTORM WAS LOCATED 6 MILES SOUTHWEST OF ANADARKO AT 620 PM CST...MOVING NORTH-NORTHWEST AT 55 MPH. SMALL HAIL IS LIKELY WITH THIS STORM. PEOPLE IN CADDO COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 631 PM CST FRI DEC 29 2006 OKZ045-300045- JEFFERSON OK- 631 PM CST FRI DEC 29 2006 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR JEFFERSON COUNTY. A STRONG THUNDERSTORM WAS LOCATED NEAR SUGDEN AT 631 PM CST...MOVING NORTH-NORTHWEST AT 50 MPH. SMALL HAIL IS LIKELY AND WINDS AROUND 50 MPH ARE POSSIBLE. PEOPLE IN JEFFERSON COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
The Altus AFB radar (KFDR), 92 km away, was scanning. The volume nearest the first event began at 00:41 UTC.
3 hail. Local standard time, as filed.
Hail was reported at the Waurika courthouse.
Hail was reported at courthouse in Waurika.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2006Every state in 2006This day in weather historyWarnings in Oklahoma, December 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 7448, 7449, 7450.